Alert archive / Missouri / Flash Flood Watches in 2021

Flash Flood Watch 1, NWS Springfield, MO

January 24, 202117 counties in Missouri

NWS Springfield, MO issued this flash flood watch at Jan 24, 2021, 9:36 PM CST for 17 counties in Missouri. It took effect at Jan 24, 2021, 10:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2021, 9:36 PM CST (03:36 UTC)
In effect from
Jan 24, 2021, 10:00 PM CST
Expired
Jan 25, 2021, 12:00 PM CST
In force
14 hr
Issued by
NWS Springfield, MO
Flood severity
None

Counties Barry County, MO, Christian County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 03:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
446 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

587 
WGUS63 KSGF 250336
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Springfield MO
936 PM CST Sun Jan 24 2021

MOZ082-088-090>098-101>106-251200-
/O.NEW.KSGF.FF.A.0001.210125T0400Z-210125T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Wasola, Hollister, Wilderness, Roby,
Carthage, Pomona, Northview, White Church, Couch, Monett,
Anderson, Squires, Noel, Cassville, Thomasville, Springfield,
Teresita, Bendavis, Rocky Comfort, Marshfield, Seymour, Elsey,
Mountain Grove, Plato, Powersite, Winona, Mansfield, Marionville,
Nixa, Pottersville, Ozark, Crane, Ozark Beach, Mount Vernon,
South West City, Pineville, Dogwood, Greer, Madry, Neosho,
Vanzant, Indian Point, Rogersville, Birch Tree, Siloam Springs,
Rome, Selmore, Forsyth, Montier, Joplin, West Plains, Christian
Center, Huggins, Kirbyville, Kimberling City, Goodhope, Edgewater
Beach, South Fork, Silver Dollar City, Alton, Duncan, Graff, Ava,
Thayer, Dawson, Branson, Aurora, and Goodman
936 PM CST Sun Jan 24 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

The National Weather Service in Springfield has issued a

* Flash Flood Watch for Portions of south central and southwest 
  Missouri, including the following areas, in south central 
  Missouri, Howell, Oregon, Shannon and Texas. In southwest 
  Missouri, Barry, Christian, Douglas, Greene, Jasper, Lawrence, 
  McDonald, Newton, Ozark, Stone, Taney, Webster and Wright.

* Through Monday morning.

* Widespread moderate to heavy rainfall is expected across the area 
  tonight. Rainfall totals through Monday morning are expected to be 
  1 to 2 inches, with locally higher amounts up to 3 inches possible.

* Flooding of low water crossings and other flood prone areas is 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

Never drive through flooded roadways. Turn around, don't drown!

&&

$$

JT
2 follow-up statements
725 
WGUS63 KSGF 250859
FFASGF

Flood Watch
National Weather Service Springfield MO
259 AM CST Mon Jan 25 2021

MOZ082-088-090>098-101>106-251700-
/O.CON.KSGF.FF.A.0001.000000T0000Z-210125T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Wasola, Hollister, Wilderness, Roby,
Carthage, Pomona, Northview, White Church, Couch, Monett,
Anderson, Squires, Noel, Cassville, Thomasville, Springfield,
Teresita, Bendavis, Rocky Comfort, Marshfield, Seymour, Elsey,
Mountain Grove, Plato, Powersite, Winona, Mansfield, Marionville,
Nixa, Pottersville, Ozark, Crane, Ozark Beach, Mount Vernon,
South West City, Pineville, Dogwood, Greer, Madry, Neosho,
Vanzant, Indian Point, Rogersville, Birch Tree, Siloam Springs,
Rome, Selmore, Forsyth, Montier, Joplin, West Plains, Christian
Center, Huggins, Kirbyville, Kimberling City, Goodhope, Edgewater
Beach, South Fork, Silver Dollar City, Alton, Duncan, Graff, Ava,
Thayer, Dawson, Branson, Aurora, and Goodman
259 AM CST Mon Jan 25 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL NOON CST TODAY...

The Flash Flood Watch continues for

* Portions of south central and southwest Missouri, including the 
  following areas, in south central Missouri, Howell, Oregon, 
  Shannon and Texas. In southwest Missouri, Barry, Christian, 
  Douglas, Greene, Jasper, Lawrence, McDonald, Newton, Ozark, Stone, 
  Taney, Webster and Wright.

* Until Noon CST today.

* Widespread moderate to heavy rainfall is occurring across the area 
  early this morning. Rainfall accumulations over an inch have 
  already occurred across portions of southwest Missouri south of 
  Highway 60. Another round of heavy rainfall will be spreading into 
  the region through this  morning. Total rainfall accumulations of 
  2 to 3 inches will be possible in the watch area, with locally 
  higher amounts.

* Low lying areas near creeks and streams and low water crossings 
  will be susceptible to flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

MMT
511 
WGUS63 KSGF 251809
FFASGF

Flood Watch
National Weather Service Springfield MO
1209 PM CST Mon Jan 25 2021

MOZ082-088-090>098-101>106-251915-
/O.EXP.KSGF.FF.A.0001.000000T0000Z-210125T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Texas-Jasper-Greene-Webster-Wright-Newton-Lawrence-Christian-
Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark-Oregon-
Including the cities of Wasola, Hollister, Wilderness, Roby,
Carthage, Pomona, Northview, White Church, Couch, Monett,
Anderson, Squires, Noel, Cassville, Thomasville, Springfield,
Teresita, Bendavis, Rocky Comfort, Marshfield, Seymour, Elsey,
Mountain Grove, Plato, Powersite, Winona, Mansfield, Marionville,
Nixa, Pottersville, Ozark, Crane, Ozark Beach, Mount Vernon,
South West City, Pineville, Dogwood, Greer, Madry, Neosho,
Vanzant, Indian Point, Rogersville, Birch Tree, Siloam Springs,
Rome, Selmore, Forsyth, Montier, Joplin, West Plains, Christian
Center, Huggins, Kirbyville, Kimberling City, Goodhope, Edgewater
Beach, South Fork, Silver Dollar City, Alton, Duncan, Graff, Ava,
Thayer, Dawson, Branson, Aurora, and Goodman
1209 PM CST Mon Jan 25 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for Portions of south central and southwest 
Missouri, including the following areas, in south central Missouri, 
Howell, Oregon, Shannon and Texas. In southwest Missouri, Barry, 
Christian, Douglas, Greene, Jasper, Lawrence, McDonald, Newton, 
Ozark, Stone, Taney, Webster and Wright. has expired.

Heavy rainfall has ended. Please continue to heed remaining road 
closures.

$$

DSA

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Jan 24, 5:31 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jan 24, 5:31 PM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
531 PM CST Sun Jan 24 2021

.SHORT TERM...(This evening through Monday)
Issued at 330 PM CST Sun Jan 24 2021

An upper level trough is currently located across the
southwestern U.S. Low clouds and fog are occurring across the
area ahead of the low. Some visibilities of less than 1 mile can
be expected this afternoon into this evening. Some drizzle will
also be possible at times this afternoon/early this evening, but
should be very patchy. The clouds have limited warming this
afternoon, but with warm air advection temperatures have warmed
into the 40s.

Widespread showers will overspread the area this evening and
continue into Monday before ending west to east Monday
afternoon. Moderate to heavy rain will occur at times. Some
embedded thunderstorms will occur at times, mainly along and south
of I-44. A few of the strongest storms could be capable of small
hail but not expecting much of a severe risk.

Rainfall amounts will generally range from around one to two
inches, with locally heavier amounts possible. The higher amounts
will likely be in a band with most locations likely closer to one
inch out side the heavier band(s). This could lead of some
localized minor flooding of flood prone locations.

Temperatures will not cool much at all tonight, with the clouds
and rain tonight limiting cooling, and with warm air advection
ahead of the approaching system. Lows in the 40s are possible at
times. Highs on Monday will warm into the upper 40s to the middle
50s.

.LONG TERM...(Monday Night through Sunday)
Issued at 330 PM CST Sun Jan 24 2021

A cold front will move through the area and colder conditions will
arrive mid week. Highs in the 30s are expected on Tuesday and
Wednesday across much of the area. Another system will track
across the area Tuesday night into Wednesday. Light snow will be
possible with this system. Warming on Wednesday will be limited
but the snow may mix with rain, especially across southern
Missouri. Models continue to lower QPF amounts with this system so
any snow will be limited. Still, some minor snow accumulations
will be possible mainly on grassy and elevated surfaces.

An upper level ridge will build over the region late in the week,
with a return of highs in the 50s to the area. Another system
will track across the region next weekend, and will bring light
rain chances to the area.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 524 PM CST Sun Jan 24 2021

Expect low ceilings to persist through most of the TAF period,
with some improvement Monday afternoon. Widespread moderate to, at
times, heavy rain will move into the area this evening and
continue into Monday morning. Lightning and small hail will be
possible with the strongest convection tonight, but did not
include that in the TAF at this time due to uncertainty in
location and coverage of those features.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

SHORT TERM...Wise
LONG TERM...Wise
AVIATION...Titus
Hazardous weather outlook, Jan 24, 3:13 PM CST, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
313 PM CST Sun Jan 24 2021

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-252115-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
313 PM CST Sun Jan 24 2021

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...This Afternoon and Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited lightning risk.
  Limited non thunderstorm wind risk.
  Limited fog risk.

DISCUSSION...

  Showers with some embedded thunderstorms are expected to begin
  this evening and continue through the overnight hours. Moderate
  to heavy rain is expected at times. One to two inches of rain
  are expected with locally higher amounts possible. Some minor
  flooding in low lying areas will be possible along and south of
  Interstate 44 tonight. Some of the thunderstorms may produce
  small hail.

  Gusty southeasterly winds will develop overnight. Gusts around
  30 mph will be possible late tonight.

  Patchy fog will occur in spots at times this afternoon into
  this evening. Visibilities of 1 to 2 miles will be possible at
  times.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

  Some thunderstorms will continue over the eastern Ozarks on
  Monday with some small hail possible over a small portion of
  south central Missouri. Some localized flooding will remain
  possible Monday.

  Gusty winds are expected on Monday, with some wind gusts of 30
  to 35 mph possible.

  Rain and snow are possible Tuesday night into Wednesday. Some
  minor snow accumulations, mainly on grassy and elevated
  surfaces, will be possible.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 3:28 AM CSTFlash Flood WarningSGFBarry, Christian, McDonald, Newton, Stone6 hr
Jan 25, 3:36 AM CSTSpecial Weather StatementSGFShannon39 min
Jan 25, 6:44 AM CSTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 1 more3 hr
Jan 25, 7:49 AM CSTFlash Flood WarningSGFChristian, Douglas, Laclede, Webster, Wright3 hr
Jan 25, 9:15 AM CSTFlash Flood WarningSGFHowell, Shannon, Texas3 hr
Jan 25, 9:22 AM CSTAreal Flood WarningSGFBarry, Christian, Newton, Stone5 hr
Jan 25, 9:34 AM CSTAreal Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 1 more5 hr
Jan 25, 10:44 AM CSTAreal Flood WarningSGFChristian, Douglas, Laclede, Webster, Wright4 hr
Jan 25, 12:16 PM CSTAreal Flood WarningSGFHowell, Texas6 hr
Jan 25, 12:47 PM CSTRiver Flood WarningSGFShannon16 hr
Jan 25, 2:08 PM CSTAreal Flood AdvisorySGFBarry, Christian, Dallas, Greene, Stone, Taney and 1 more14 hr
Jan 25, 2:23 PM CSTAreal Flood AdvisorySGFChristian, Douglas, Laclede, Webster, Wright14 hr
Jan 25, 5:39 PM CSTRiver Flood WarningSGFPulaski29 hr
Jan 25, 5:40 PM CSTRiver Flood WarningSGFPulaski17 hr

Nearby

Flash Flood Watches in Missouri, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.